MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3341459
Medical Device Problem Code Fungus in Device Environment (2316)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A device history record review is in progress.Once completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient was going to undergo breast implantation procedure of unknown type with a gel mentor memoryshape breast implant 615cc and it was discovered that the implant was received with mold inside the box.There was no patient contact with implant.
 
Additional Manufacturer Narrative
On 11/26/18, it was reported to mentor that the device history record (dhr) for the lot number 7308224 has been reviewed and it was verified that the device was manufactured in accordance with documented specifications and procedures.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 3/25/2019, it was reported to mentor that the device analysis has been completed.Multiple attempts were performed to request the device, however no response was received.Since the product was not returned for evaluation no product failure analysis can be conducted, and no determination of possible contributing factors could be made.No related complaints were found for this lot number.If the product is received in the future the investigation will continue.Manufacturing controls: there are multiple controls within the manufacturing process.At multiple points the devices are processed to ensure any foreign matter, particulates or contaminants are removed or 100% visually inspected for any defects including foreign matter or particulates and subsequently rejected when identified.Review applicable fmeas: the application failure modes and effects analysis (afmea) was reviewed for the defect in question (foreign matter/mold) with the severity being ¿s3¿ and the hazard risk was determined to be as low as possible (alap), with no further action required.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2019, it was reported to mentor that the manufacturing record evaluation (mre) was performed for the finished device 7308224 number, and no non-conformance's related to the reported complaint condition were identified.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYSHAPE BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7846740
Report Number1645337-2018-05364
Device Sequence Number1966706
Product Code FTR
UDI-Device Identifier00081317005124
UDI-Public00081317005124
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
P060028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2021
Device Catalogue Number3341459
Device Lot Number7308224
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/16/2018
Supplement Date Received by Manufacturer11/26/2018
03/25/2018
03/25/2018
Initial Report FDA Received Date09/05/2018
Supplement Report FDA Received Date11/26/2018
04/15/2019
04/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;